Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Feb 19, 2014, 2:39 AM CST for Clinton County, Kentucky. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2014, 2:39 AM CST (08:39 UTC)
- Expired
- Feb 19, 2014, 2:55 AM CST
- In force
- 16 min
- Issued by
- NWS Louisville, KY
County Clinton County, KY
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 2:50 AM CST | TSTM WND DMG | 4 S Albany, KY | SEVERAL BARNS DESTROYED AND A FEW HOMES SUSTAINED DAMAGE ALONG BEACH BOTTOM ROAD AND ALONG HIGHWAYS 969... 1076... AND 415 ALL SOUTH OF ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WWUS83 KLMK 190839
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 AM CST WED FEB 19 2014
KYZ081-082-190855-
CLINTON KY-CUMBERLAND KY-
239 AM CST WED FEB 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 45 MPH WINDS...
AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
CANNONS MILL AND BUG...
SAVAGE AND ROLAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8544 3679 8531 3679 8501 3675 8500
3670 8502 3668 8500 3665 8499 3663 8500
3662 8498 3661 8498 3662 8516
TIME...MOT...LOC 0839Z 270DEG 42KT 3668 8519
$$
EERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Feb 18, 11:22 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 18, 11:22 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1222 AM EST Wed Feb 19 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 910 PM EST Tue Feb 18 2014 Low-level jet nosing up the Mississippi Valley, with decent moisture near 850mb as evident by the 5000 ft ceilings showing up some of the latest METARs across western Kentucky. Overnight precip chances will boil down to a race between the low-level moisture being drawn northward into Kentucky, and the cold front pushing in from the northwest. The 18Z NAM12 and several other high-resolution models show precip developing over the Pennyrile region of Kentucky before midnight, and then quickly being pushed east. Biggest limiting factor is that there is a lot of low-level dry air to overcome, so will keep POPs to slight chance over southern Indiana, and no more than 30-40 west of I-65 in Kentucky. Locations farther to the south and east will have more time to advect low-level moisture in, so will keep a 40-50 POP there after midnight, but only for a few hrs as it will quickly taper off from west to east between 09-12Z. Updated products on the way shortly. .SHORT TERM (Now through Wednesday Night)... Issued at 257 PM EST Tue Feb 18 2014 A cool front off to our west this afternoon will press eastward and cross the LMK CWA between midnight and dawn early Wednesday morning. It will be able to tap into Gulf moisture streaming northward behind high pressure over the Atlantic, resulting in scattered showers. Soundings and stability indices suggest some elevated thunder will be possible as well. SPC has indicated a small chance of hail across the Tennessee Valley tonight. In Kentucky, wet bulb zero heights are quite low and moisture is very shallow so any hail that might get manufactured aloft would be very small and restricted to the far south -- not a major concern. Will go lower than MOS PoPs for a couple of reasons. One is that model QPF has been tremendously overdone today across MS/AL/GA in our moisture source region this afternoon. Another is that cross-sections show the moisture feed to be very shallow. So, will keep PoPs scattered for now despite some likelies in the guidance. This also fits in well with neighboring offices. We should have a large variance in low temperatures tonight as the front moves through, bringing cool air into the northwest first and thus allowing the southeast to stay warmer longer. Will go for upper 30s in southern Indiana and upper 40s near Tennessee. Wednesday will be dry and pleasant as high pressure moves from the Ozarks to the upper Ohio Valley. High temperatures will range from lower 50s to lower 60s. Wednesday night the next weather maker will already be in the picture as low pressure crosses Kansas and lifts a warm front into Kentucky. As a result, showers and elevated thunderstorms will return to central Kentucky and southern Indiana. Right now we have low temperatures ranging from the upper 30s in southern Indiana to the upper 40s in southern Kentucky, however those numbers will be adjusted as it becomes more clear exactly where the warm front will set up, and how far north it travels. Fortunately rainfall amounts will be light tonight and Wednesday night, so folks with snow still on the ground or water-logged soil from recent rain and melting snow shouldn't have to worry about flooding with these systems. .LONG TERM (Thursday through Tuesday)... Issued at 312 PM EST Tue Feb 18 2014 ...Strong to Severe Storms Possible Late Thursday Afternoon and Evening... The synoptic pattern at the start of the long term period will feature two potent PV anomalies, one across the Northern Plains, with another sharply digging into the Central and Southern Plains. These two systems will phase Thursday over IA/MO, which will induce a rapidly deepening surface low across MO. This cyclone will move northeast into the Great Lakes by Friday night, strengthening to a sub-980mb system. A strong cold front associated with this cyclone will rapidly sweep eastward into the Ohio Valley late Thursday afternoon into Thursday night, providing the focus for a round of strong to severe thunderstorms. Let's get to the details. Thursday morning the Ohio Valley will be within a zone of strong isentropic ascent in response to the approaching system. Therefore, think a NW to SE oriented band of showers and isolated thunderstorms will be lifting northeast across the region within this regime, as the surface warm front also lifts north through the region. By late Thursday morning into early afternoon, precipitation will likely wind down for a short time, as the LMK CWA becomes well established within the warm sector. Winds will increase to 20-30mph, with some gusts around 40mph not out of the question. If some peeks of sun are realized during the afternoon helping to aid in mixing, then gusts may even be higher than that. A Wind Advisory could be required at some point to address these strong winds. Things begin to get interesting late Thursday afternoon into Thursday evening, as the strong cold front quickly accelerates toward the region. Guidance is still in a bit of disagreement with fropa, with the NAM being the quickest, the GFS the middle man, and the ECMWF the slowest. Given pretty good consistency within the GFS and strong agreement with its ensemble, will lean toward its timing. Showers and thunderstorms will likely break out by early Thursday afternoon west of the region, across eastern MO, southern IL, and western KY, before racing east into the region by the late afternoon or early evening. These initial storms may be semi-discrete, but think a quick upscale growth into a QLCS appears likely, given the rapid intensification of the kinematic forcing as this system quickly organizes (helping to back 0-6km shear vectors more parallel to the front). The strong dynamical forcing along the surface cold front will quickly drive this QLCS into KY and southern IN, likely moving at 45-55 knots as it plows through. The main threat with this convection is certainly damaging winds. Winds at 2000 ft above ground will increase to near 50 knots, with 850mb winds around 60-70 knots. It won't take much to mix these winds down. Some isolated tornadoes will also be possible, as 0-1 shear increases to 40 knots, mostly due to speed shear. However, there is a bit of directional shear from the surface up to about 850mb (especially on the GFS solution), which could aid in hodograph curvature and the overall tornado threat. Will be adding isolated tornado warning into the HWO, but think the QLCS storm mode and degree of instability will help to limit the overall threat. Speaking of instability, that continues to remain the big question with this system. Almost all guidance hints on at least some surface-based instability, but the values differ a bit (anywhere from less than 100 to around 700 J/kg). The magnitude of the event will likely hinge on this instability, so we will need to watch surface temps and dewpoints throughout the day as the system evolves. If dewpoints rise to 60F or above and temperatures push into the upper 60s and 70s under some peeks of sunshine Thursday afternoon, then the threat may be higher. Will be watching this closely. The storms quickly end overnight Thursday, as slightly cooler air works into the region. The rest of the long term period looks relatively benign, with perhaps a weak system Saturday night and Sunday and another one early next week. High temperatures Friday and Saturday will be in the 50s, but will drop into the lower 40s and 30s by early next week. && .AVIATION (06Z TAF Update)... Updated at 1220 AM EST Wed Feb 19 2014 A quick moving cold front and upper level trough will swing through the region early this morning bringing a strong LLJ and isld-sct thunderstorms. Thunderstorm activity has increased rapidly over the past hour in an area of enhanced ascent and 50kt SW LLJ ahead of the trough and cold front. Expect the terminals to at least see VCTS through 10-11Z. Chances of a t-storm hitting the terminals look pretty likely at this point based on observed t-storm coverage on area radar so will include a tempo group with wind gusts up to 35 kts and MVFR conditions in -TSRA. Any t-storm will be quick hitting and brief in nature as storm motions are 50-55 kts from the SW. Will continue the LLWS mention in the TAFs as KHPX is already reading SW LLJ of 58 kts at 1.3 kft. The LLJ will decline after the front/convection clear the area around 10-11Z. Next high pressure builds quickly behind the front, so expect VFR conditions and WNW winds around 10 kt for the daylight hours today. Winds will be light and variable tonight with cigs beginning to lower. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........RAS Short Term.....13 Long Term......KJD Aviation.......AMS
Hazardous weather outlook, Feb 18, 10:25 PM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 PM EST TUE FEB 18 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200430- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1125 PM EST TUE FEB 18 2014 /1025 PM CST TUE FEB 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THESE STORMS COULD BECOME STRONG WITH HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...BRINGING A LINE OF THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND BRIEFLY HEAVY RAINFALL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/KD/AMS
In the hours before
Special weather statement, Feb 19, 1:00 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM CST WED FEB 19 2014
KYZ071>074-076-190730-
ALLEN KY-BARREN KY-METCALFE KY-SIMPSON KY-WARREN KY-
100 AM CST WED FEB 19 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 40 MPH WINDS...
AT 1255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW TO 8 MILES
SOUTHEAST OF THREE SPRINGS TO 8 MILES NORTHWEST OF CROSS PLAINS...AND
MOVING EAST AT 75 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
SCOTTSVILLE...
GLASGOW...
EDMONTON...
NEW LIBERTY AND CLARKS CORNER...
CORK AND RED HILL...
ROSEVILLE AND PETER CREEK...
RODEMER AND FOREST SPRINGS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8659 3665 8677 3702 8603 3705 8551
3701 8551 3693 8554 3663 8622 3665 8636
3665 8652 3663 8657
TIME...MOT...LOC 0700Z 259DEG 65KT 3699 8577 3683 8626
3666 8664
EERSpecial weather statement, Feb 19, 1:28 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 AM CST WED FEB 19 2014
KYZ064-073>078-081-190800-
ADAIR KY-ALLEN KY-BARREN KY-CUMBERLAND KY-GREEN KY-METCALFE KY-MONROE
KY-RUSSELL KY-
128 AM CST WED FEB 19 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 40 MPH WINDS...
AT 127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO 5 MILES
WEST OF WESTMORELAND...AND MOVING EAST AT 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
EDMONTON...
COLUMBIA...
GARLIN AND CHRISTINE...
SULPHUR LICK AND JOPPA...
WILLOW SHADE AND WEBBS CROSS ROADS...
JERICHO AND PERSIMMON...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8630 3675 8612 3714 8557 3714 8500
3710 8495 3689 8522 3662 8573
TIME...MOT...LOC 0728Z 256DEG 62KT 3708 8535 3659 8632
EERSpecial weather statement, Feb 19, 1:55 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 AM CST WED FEB 19 2014
KYZ066-075>078-081-190825-
ADAIR KY-CASEY KY-CUMBERLAND KY-METCALFE KY-MONROE KY-RUSSELL KY-
155 AM CST WED FEB 19 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 50 MPH WINDS...
AT 151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
COLUMBIA TO 10 MILES NORTHEAST OF TOMPKINSVILLE TO 8 MILES NORTHWEST
OF RED BOILING SPRING...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
JAMESTOWN...
BURKESVILLE...
SYCAMORE FLAT AND SANO...
JERICHO AND WEBBS CROSS ROADS...
TEDDY AND RUSSELL COUNTY AIRPORT...
MINTONVILLE AND ARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8597 3681 8566 3716 8518 3720 8478
3712 8490 3704 8489 3693 8504 3686 8516
3689 8523 3682 8522 3661 8557
TIME...MOT...LOC 0755Z 259DEG 44KT 3712 8513 3683 8553
3662 8588
EERSpecial weather statement, Feb 19, 1:57 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 AM EST WED FEB 19 2014
KYZ049-190815-
CLARK KY-
257 AM EST WED FEB 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 255 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING EAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
KIDDVILLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8399 3787 8418 3788 8420 3804 8425
3809 8406 3803 8402 3793 8396
TIME...MOT...LOC 0758Z 255DEG 49KT 3798 8409
EERSpecial weather statement, Feb 19, 2:20 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 AM CST WED FEB 19 2014
KYZ075-078-081-082-190840-
CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL KY-
220 AM CST WED FEB 19 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 45 MPH WINDS...
AT 218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JAMESTOWN TO 7 MILES
SOUTH OF BURKESVILLE TO 5 MILES NORTHWEST OF CELINA...AND MOVING EAST
AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JAMESTOWN...
BURKESVILLE...
ALBANY...
VINNIE AND WAGO...
UPCHURCH AND SNOW...
NORA AND ALPHA...
BUG AND HUNTERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8576 3704 8505 3703 8488 3700 8483
3695 8490 3696 8494 3692 8495 3686 8506
3683 8506 3680 8501 3676 8500 3670 8502
3661 8498 3662 8530 3661 8553
TIME...MOT...LOC 0820Z 268DEG 46KT 3700 8496 3670 8534
3659 8556
EERSpecial weather statement, Feb 19, 2:39 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 AM CST WED FEB 19 2014
KYZ081-082-190855-
CLINTON KY-CUMBERLAND KY-
239 AM CST WED FEB 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 45 MPH WINDS...
AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
CANNONS MILL AND BUG...
SAVAGE AND ROLAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8544 3679 8531 3679 8501 3675 8500
3670 8502 3668 8500 3665 8499 3663 8500
3662 8498 3661 8498 3662 8516
TIME...MOT...LOC 0839Z 270DEG 42KT 3668 8519
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 10:55 PM CST | Special Weather Statement | LMK | Breckinridge | 30 min |
| Feb 18, 11:20 PM CST | Special Weather Statement | LMK | Bullitt, Hardin | 30 min |
| Feb 18, 11:29 PM CST | Special Weather Statement | LMK | Breckinridge | 31 min |
| Feb 18, 11:42 PM CST | Special Weather Statement | LMK | Anderson, Spencer | 28 min |
| Feb 18, 11:52 PM CST | Special Weather Statement | LMK | Logan, Simpson | 28 min |
| Feb 18, 11:57 PM CST | Special Weather Statement | LMK | Hardin | 28 min |
| Feb 19, 12:04 AM CST | Special Weather Statement | LMK | Butler | 46 min |
| Feb 19, 12:22 AM CST | Special Weather Statement | LMK | Allen, Logan, Simpson, Warren | 28 min |
| Feb 19, 12:25 AM CST | Special Weather Statement | LMK | Bourbon | 30 min |
| Feb 19, 12:43 AM CST | Special Weather Statement | LMK | Edmonson, Hart | 32 min |
| Feb 19, 1:00 AM CST | Special Weather Statement | LMK | Allen, Barren, Metcalfe, Simpson | 30 min |
| Feb 19, 1:28 AM CST | Special Weather Statement | LMK | Adair, Metcalfe, Monroe | 32 min |
| Feb 19, 1:55 AM CST | Special Weather Statement | LMK | Cumberland, Monroe, Russell | 30 min |
| Feb 19, 1:57 AM CST | Special Weather Statement | LMK | Clark | 18 min |
| Feb 19, 2:20 AM CST | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 20 min |
| Feb 19, 1:18 PM CST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 37 hr |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.